MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS
Model Number AR40M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was implanted and therefore unknown if the lens was explanted.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a haptic broke on a ar40m intraocular lens (iol).The reporter could not confirm if there was patient contact or not.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes, returned to manufacturer on 10/11/2017.Device returned to manufacturer? yes.The lens was returned in its original package.The cartridge also returned with the lens.Visual inspection at 10x microscope magnification was performed.The lens was observed stuck inside the cartridge.Residues of lubricant material were observed in the cartridge.Stress marks were also observed on the cartridge tube.One of the haptics was observed broken.The other haptic was observed distorted.The condition of the lens returned is consistent with a unit that has been previously handled and prepared for surgical use.The reported complaint issue was verified.The manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.The directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.As a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6933666
Report Number2648035-2017-01849
Device Sequence Number484083
Product Code HQL
UDI-Device Identifier05050474501829
UDI-Public(01)05050474501829(17)220619
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/19/2022
Device Model NumberAR40M
Device Catalogue NumberAR40M00000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2017
Initial Date Received by Manufacturer 09/14/2017
Supplement Date Received by Manufacturer10/30/2017
Initial Report FDA Received Date10/10/2017
Supplement Report FDA Received Date11/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1